MAUDE Adverse Event Report: LENSAR, INC LENSAR LASER SYSTEM-FS 3D

LENSAR, INC LENSAR LASER SYSTEM-FS 3D
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Measure: this issue only impacted this specific device.Analyze: (b)(6) reviewed the open call for (b)(4): case #: (b)(4) - centration of the eye cup was placed superior.Significant eye movement is noted throughout treatment.Capsulotomy begins at frame #3.At frame #5, cap breakthroughs in nasal area is due to head tilt.Cap completion is noted at frame #6.Fragmentation treatment starts at frame #11 with continued movement of the eye.Two-plane chop pattern extending out to 2.59mm with a single cylinder cut out to 2mm is noted at frame #13.Large bubbles are noted throughout frag treatment moving anterior.Fragmentation is completed at frame #27.First ak is started at frame #30 and second ak is started at frame #42.All treatment is completed at frame #53.Root cause: patient movement and improper locking of the pid arm to the eye cup.Additionally, surgeon technique during hydrodiscection and phaco removal may have contributed to capsule tear during surgical treatment.Laser functioned as designed improve/innovate/control: dr (b)(4) stated that she removed the cap button easily but felt during gentle hydrodisection she didn't get any real bubble release.She rocked the lens gently and rotated it freely with not a lot of bubbles coming up.As she went to place a groove in center of the lens for a divide and conquer technique it dropped to the back of the eye immediately.The lens was retrieved by a retina colleague at the facility and a pars plana vitrectomy was done.A sulcus iol was able to be placed.At day 1 the patient appeared to be doing okay.No previous eye surgeries or injuries were noted.
 
Event or Problem Description
(b)(4) issue: on (b)(6) 2022, (b)(6) ((b)(4)) reported to (b)(6) that dr.(b)(6) had a what appeared to be a "very large bubble" (b)(4).(b)(6) stated that the bag collapsed as soon as dr.(b)(6) went into the eye.Site is requesting that the case be reviewed.

Brand Name
LENSAR LASER SYSTEM-FS 3D
Common Device Name
LENSAR LASER SYSTEM-FS 3D
Manufacturer (Section D)
LENSAR, INC
2800 discovery drive ste.100
orlando FL 32826
Manufacturer (Section G)
LENSAR, INC
2800 discovery drive ste. 100
orlando FL 32826
Manufacturer Contact
keith peck
2800 discovery drive ste. 100
orlando, FL 32826
8885756412
MDR Report Key14218570
Report Number3009026057-2022-00013
Device Sequence Number14487601
Product Code OOE
UDI-Device Identifier10867744000119
UDI-Public(01)10867744000119(11)200303
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K182795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number70-00013-001
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown